Alert archive / Florida / Beach Hazards Statements in 2021
Beach Hazards Statement 2, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Jan 25, 2021, 2:52 AM EST for Volusia County, Florida. It took effect at Jan 25, 2021, 6:00 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2021, 2:52 AM EST (07:52 UTC)
- In effect from
- Jan 25, 2021, 6:00 AM EST
- Expired
- Jan 25, 2021, 7:00 PM EST
- In force
- 13 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
502 WHUS42 KMLB 250752 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 252 AM EST Mon Jan 25 2021 FLZ047-054-059-064-141-147-260000- /O.NEW.KMLB.BH.S.0002.210125T1100Z-210126T0000Z/ Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia- Northern Brevard- 252 AM EST Mon Jan 25 2021 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Strong northward flowing longshore current and a moderate risk of life-threatening rip currents expected. * WHERE...Southern Brevard, Indian River, St. Lucie, Martin, Coastal Volusia and Northern Brevard Counties. * WHEN...Through this evening. * IMPACTS...A strong northward flowing longshore current will exist today at area beaches, which can knock swimmers off the sandbar into deeper water and make them more susceptible to dangerous rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Jan 24, 9:35 PM EST, 5 hours 17 minutes earlier.
Area forecast discussion, Jan 24, 9:35 PM EST, 5 hours 17 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 935 PM EST Sun Jan 24 2021 .DISCUSSION... High clouds and passing low clouds have been observed across east central FL in the late afternoon and early evening. The local Doppler radar detected a few lines of light showers over the waters reaching the immediate coast of Brevard county. These light showers are expected to continue at times reaching parts of the coast tonight as the winds veer and persist from the southeast. This as a consequence of a high pressure moving from southeast U.S. to east of FL, keeping a band of low moisture over the local coastal waters. As the high expands and moves further to the east, the moisture band will break and drier conditions will reach the local area on Monday afternoon. Winds will also become light and variable tonight and patchy fog could develop across the interior late tonight into early Monday morning. Otherwise, low clouds will increase across the area with low temps dropping to the lower 60s across the interior coastal Volusia while the Treasure Coast and southern Brevard will stay in the mid 60s. Temps on Mon will warm up even more when compared to highs on Sunday and will reach the lower 80s. && .AVIATION... Low clouds will bring MVFR or temporary IFR conditions to the northern terminals including KMCO, KLEE, KSFB, KISM and KDAB. Patchy fog will also be possible for these interior sites and TAFs will be amended as necessary. Winds will be light and variable tonight, becoming SE 5-10 kt in the morning. For KMLB to KSUA, winds will increase to near 15 kt with gusts up to the lower 20s for a few hours in the afternoon. A few light showers will also be possible for some of the coastal sites but were not included in the TAFs for tonight as these will be brief. && .MARINE... Winds have already shifted from the southeast across the local Atlantic waters this evening. Outside a few showers, winds will be mostly from the southeast near 15 kt with the exception of the waters east of the Treasure Coast that will see winds in the 15-20 kt range. Operators of small craft should exercise caution across these waters tonight, and expanding on Monday toward the waters to their north. && .PRELIMINARY POINT TEMPS/POPS... DAB 62 79 60 82 / 10 10 10 0 MCO 63 81 62 84 / 10 10 0 0 MLB 66 80 64 83 / 20 10 10 0 VRB 66 81 63 83 / 20 20 10 0 LEE 62 81 62 82 / 10 0 0 0 SFB 62 82 62 84 / 10 10 0 0 ORL 63 81 63 84 / 10 10 0 0 FPR 66 80 64 83 / 20 20 10 0 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Negron/Kelly
Hazardous weather outlook, Jan 24, 7:20 PM EST, 7 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 720 PM EST Sun Jan 24 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-251000- Flagler Beach to Jupiter Inlet out to 60 nm-Volusia-Lake-Orange- Seminole-Brevard-Osceola-Indian River-Okeechobee-St. Lucie-Martin- 720 PM EST Sun Jan 24 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... Small Craft Should Exercise Caution over the Treasure coast waters and offshore Brevard county for East to Southeast winds 15 to 20 knots. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Southeast to South winds 15 to 20 knots on the Atlantic waters will produce choppy seas of 4 to 5 feet Monday. A northward flowing longshore current is expected to develop Monday in the surf zone. Never swim directly against currents occurring at the beach. A strong cold front is forecast to sweep across the area early Thursday and bring hazardous boating conditions to the local Atlantic waters lasting into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Kelly
Nearby
Beach Hazards Statements in Florida, 2021Every beach hazards statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.